MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SONATA; COCHLEAR IMPLANT
Model Number MI1260 SONATA 2
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 04/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The recipient had a skin infection at the implant site, namely skin necrosis.1 month of antibiotic therapy was provided.However, the device was visible through the wound.Moreover, the surgical wound completely healed after implantation.The recipient has been explanted.Re-implantation is scheduled for (b)(6) 2024.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Additional Manufacturer Narrative
Conclusion: device investigation of the received parts did not reveal any device defect or damage which is as expected as the device was explanted due to an infection at the implant site with necrosis and device extrusion that did not respond to antibiotic treatment.Positive cultures for pseudomonas aeruginosa were found.A review of the device_s sterilization records shows that the device has been subject to a valid sterilization process.Therefore the device does not appear to be the source of the infection, but rather perioperative inoculation of bacteria through the skin.But its contribution to the severity of the infection cannot be ruled out.This is a final report.
 
Event or Problem Description
The recipient had a skin infection with necrosis at the implant site and was treated with antibiotics for 1 month.The device was visible through the wound.Reportedly, the surgical wound completely healed after initial implantation.The recipient has been explanted.The recipient has been implanted on the contra-lateral side.

Brand Name
SONATA
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19369443
Report Number9710014-2024-00459
Device Sequence Number7619065
Product Code MCM
UDI-Device Identifier09008737385446
UDI-Public(01)09008737385446
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1260 SONATA 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 MO
Patient SexMale